Alert archive / North Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Sep 6, 2015, 4:21 PM EDT for Wilson County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Sep 6, 2015, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WWUS82 KRAH 062021
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SUN SEP 6 2015
NCZ028-043-078-062115-
WILSON NC-EDGECOMBE NC-WAYNE NC-
421 PM EDT SUN SEP 6 2015
...A CLUSTER OF STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
PORTIONS OF WILSON... SOUTHERN EDGECOMBE AND NORTHEASTERN WAYNE
COUNTIES UNTIL 515 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR ROBERSONVILLE TO NEAR
WINTERVILLE...AND MOVING WEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...FREMONT...SHARPSBURG...PINETOPS...LUCAMA...
STANTONSBURG...BLACK CREEK...PIKEVILLE AND MACCLESFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3557 7782 3550 7783 3549 7810 3558 7807
3559 7808 3563 7807 3585 7787 3584 7784
3590 7781 3584 7735
TIME...MOT...LOC 2020Z 086DEG 13KT 3576 7725 3557 7742
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:06 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 6, 3:06 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 306 PM EDT SUN SEP 6 2015 .SYNOPSIS...AN UPPER LEVEL LOW WILL RETROGRADE FROM THE SOUTHEAST COAST TO THE NORTHERN GULF OF MEXICO TONIGHT...THEN STALL NEAR THE TEXAS GULF COAST THROUGH MID-WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY... AS OF 18Z...A BROAD UPPER LOW WAS CENTERED ACROSS THE UPSTATE OF SOUTH CAROLINA. THIS LOW IS SLOWLY RETROGRADING SOUTHWEST TOWARDS THE NORTHERN GULF OF MEXICO. AS A RESULT...WEAK WAVES ROTATING AROUND THE EASTERN PERIPHERY OF THE UPPER LOW WILL CONTINUE TO TRACK INTO THE CAROLINAS. AT THE SURFACE...HIGH PRESSURE WAS EXTENDING DOWN INTO THE REGION FROM THE NORTHEAST...WITH ITS STRONGEST INFLUENCE OVER THE WESTERN PORTIONS OF THE FORECAST AREA WHERE CLOUD COVER AND PRECIP WAS AT A MINIMUM. NEVERTHELESS...THERE IS STILL A RATHER DEEP EASTERLY FLOW ADVECTING ATLANTIC MOISTURE INTO THE REGION. THE 12Z KGSO SOUNDING INDICATED A PWAT VALUES OF ONLY 1.22 INCHES...HOWEVER JUST TO THE EAST IN KMHX THE PWAT VALUE WAS 1.72 INCHES. IN ADDITION...THE BLENDED TOTAL PRECIPITABLE WATER IMAGERY SHOWED NEAR 2 INCHES NEAR THE COAST. THEREFORE...WITH THE EASTERLY FLOW...MOISTURE IS EXPECTED TO CONTINUE TO INCREASE...AS HAS BEEN SEEN ON THE TIME LAPSE OF THE BLENDED TPW IMAGERY. ALTHOUGH...THE BEST MOISTURE INFLUX HAS STAYED TO OUR SOUTH IN SC AND THIS IS WHERE THE BEST CONVECTIVE DEVELOPMENT HAS BEEN NOTED RECENTLY (NOT INCLUDING IN EASTERN NC WHERE BETTER MOISTURE HAS BEEN ALL DAY). THEREFORE...GIVEN THE AFOREMENTIONED WEAK WAVES ROTATING ACROSS THE AREA...SCATTERED CONVECTION IS STILL EXPECTED ACROSS CENTRAL NC...WITH THE BEST COVERAGE BEING ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA. DEEP LAYER SHEAR IS STILL PROGGED TO BE RATHER MEAGER AND THEREFORE THE SEVERE THREAT REMAINS MINIMAL (BUT NOT ZERO). EXPECT CONVECTION TO DECREASE THIS EVENING IN ASSOCIATION WITH NOCTURNAL STABILIZATION AND THE FACT THAT ANY WEAK WAVES ROTATING AROUND THE UPPER LOW WILL HAVE LESS IMPACT ON THE REGION AS THE UPPER LOW PULLS FURTHER AWAY. STRATUS AND/OR FOG WILL LIKELY DEVELOP ONCE AGAIN TONIGHT AND OVERNIGHT LOWS WILL BE SIMILAR TO PREVIOUS NIGHTS...WITH UPPER 60S TO NEAR 70 DEGREES EXPECTED. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 300 PM SUNDAY... THE UPPER LOW IS PROGGED TO BE LOCATED ACROSS THE NORTHEASTERN GULF OF MEXICO BY 12Z MONDAY...BEFORE RETROGRADING EVEN FURTHER TOWARDS THE NORTHWESTERN GULF THROUGHOUT THE DAY. AS A RESULT...ANY WEAK DISTURBANCES THAT ROUND THE EASTERN/NORTHERN PERIPHERY OF THE LOW SHOULD REMAIN SOUTH/SOUTHWEST OF CENTRAL NC. THEREFORE...CONVECTION IS EXPECTED TO BE RATHER LIMITED...OUTSIDE OF ANY DIURNAL ACTIVITY. HIGH TEMPS SHOULD BE SLIGHTLY WARMER GIVEN LESS CLOUDS/PRECIP... GENERALLY MID/UPPER 80S AND OVERNIGHT LOWS WILL BE SIMILAR TO PREVIOUS NIGHTS...WITH UPPER 60S TO NEAR 70 DEGREES EXPECTED. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 245 PM SUNDAY... CONTINUED RETROGRESSION OF CUTOFF UPPER LOW TO THE SOUTHWEST OPENS THE DOOR FOR DEEPER MOISTURE ADVECTION AS AN UPPER TROF DIGS INTO THE MIDWEST. MEANWHILE...A WEAK SURFACE FRONT WILL BE STALLING OVER THE AREA WEDNESDAY THROUGH FRIDAY...CONCURRENT WITH PRECIPITABLE WATER INCREASING FROM <1.5 INCHES TUESDAY TO 1.75-2 INCHES WEDNESDAY THROUGH FRIDAY. UPPER DYNAMICS ARE NOT PARTICULARLY INVITING FOR CONVECTION EARLY IN THE PERIOD...BUT WOULD EXPECT TO SEE MORE COVERAGE AND ORGANIZATION FRIDAY WHEN THE UPPER TROF SHIFTS FAR ENOUGH EAST TO TIGHTEN UP THE GRADIENTS ASSOCIATED WITH THE STALLED SURFACE FRONT AS WELL AS INCREASING UPPER JET DIFFLUENCE AND ENHANCING UPDRAFT POTENTIAL. WILL MAINTAIN POPS IN THE USUAL DIURNAL PATTERN FROM THE LOW CHANCE CATEGORY TUESDAY INCREASING TO 50% BY FRIDAY. HIGHS WILL BE AT OR SOMEWHAT ABOVE NORMAL...MID TO UPPER 80S THROUGH FRIDAY AFTER MORNING LOWS MOSTLY FROM 65 TO 70. THE UPPER TROF LIFTS OUT AFTER IT HAS NUDGED THE SURFACE FRONT SOUTHEAST OF THE AREA...WHICH WILL PROVIDE US WITH DRYING AND SOME WELCOME COOLING FOR THE WEEKEND. HIGHS SHOULD RANGE FROM UPPER 70S TO LOWER 80S BOTH DAYS WITH SMALL CHANCE POPS MAINLY IN THE SOUTHEAST. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 145 PM SUNDAY... MVFR CEILINGS (ASSOCIATED WITH A MOIST ONSHORE FLOW) THAT ARE AFFECTING THE EASTERN TERMINALS (RDU/FAY/RWI) HAVE HAD A HARD TIME LIFTING AND SCATTERING TO VFR. HAVE SEEN SOME IMPROVEMENT OVER THE LAST HOUR OR SO AND CIGS SHOULD LARGELY BECOME VFR IN THE NEXT COUPLE OF HOURS. SCATTERED SHOWERS/STORMS DEVELOPING OVER EASTERN NC WILL GRADUALLY TRACK TO THE WEST THIS AFTERNOON. THESE SCATTERED SHOWERS/STORMS ARE LIKELY TO IMPACT ALL TERMINALS (ALTHOUGH INT/GSO HAVE THE LEAST CHANCE) AS AN UPPER LEVEL LOW TRACKS SOUTHWESTWARD FROM SOUTH CAROLINA TOWARD THE NORTHERN GULF. OUTSIDE OF CONVECTION...VFR CONDITIONS WILL PREVAIL THIS AFT/EVE AND EARLY TONIGHT. IFR/LIFR STRATUS AND/OR FOG WILL BE POSSIBLE EARLY MONDAY MORNING...BEFORE VFR CONDITIONS RETURN ONCE AGAIN DURING THE MID MORNING HOURS. OUTLOOK...AN UNSETTLED PATTERN WILL PERSIST THROUGH THE PERIOD WITH ABOVE NORMAL CHANCES FOR CONVECTION (ESPECIALLY LATE IN THE WEEK) IN ADDITION TO MORNING STRATUS OR FOG. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...KRD SHORT TERM...KRD LONG TERM...MLM AVIATION...KRD
Hazardous weather outlook, Sep 6, 4:36 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 436 AM EDT SUN SEP 6 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 436 AM EDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Sep 6, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT SUN SEP 6 2015
NCZ028-043-078-062115-
WILSON NC-EDGECOMBE NC-WAYNE NC-
421 PM EDT SUN SEP 6 2015
...A CLUSTER OF STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
PORTIONS OF WILSON... SOUTHERN EDGECOMBE AND NORTHEASTERN WAYNE
COUNTIES UNTIL 515 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR ROBERSONVILLE TO NEAR
WINTERVILLE...AND MOVING WEST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...FREMONT...SHARPSBURG...PINETOPS...LUCAMA...
STANTONSBURG...BLACK CREEK...PIKEVILLE AND MACCLESFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3557 7782 3550 7783 3549 7810 3558 7807
3559 7808 3563 7807 3585 7787 3584 7784
3590 7781 3584 7735
TIME...MOT...LOC 2020Z 086DEG 13KT 3576 7725 3557 7742The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:25 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 65 min |
Nearby
Special Weather Statements in North Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.